Skip to Content

Join the 'OptiMARK' group to help and get support from people like you.

OptiMARK News

FDA Medwatch Alert: Gadolinium-based Contrast Agents (GBCAs): Drug Safety Communication - Retained in Body; New Class Warnings

Posted 20 Dec 2017 by Drugs.com

ISSUE: FDA is requiring a new class warning and other safety measures for all gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI) concerning gadolinium remaining in patients’ bodies, including the brain, for months to years after receiving these drugs. Gadolinium retention has not been directly linked to adverse health effects in patients with normal kidney function, and ...

FDA Medwatch Alert: Gadolinium-based Contrast Agents for Magnetic Resonance Imaging (MRI): Drug Safety Communication - No Harmful Effects Identified With Brain Retention

Posted 23 May 2017 by Drugs.com

All GBCAs may be associated with some gadolinium retention in the brain and other body tissues. However, because FDA identified no evidence to date that gadolinium retention in the brain from any of the GBCAs, including GBCAs associated with higher retention of gadolinium, is harmful, restricting GBCA use is not warranted at this time. FDA will continue to assess the safety of GBCAs and plan to ...

FDA Medwatch Alert: Gadolinium-based Contrast Agents for Magnetic Resonance Imaging (MRI): Drug Safety Communication - FDA Evaluating the Risk of Brain Deposits With Repeated Use

Posted 27 Jul 2015 by Drugs.com

ISSUE: FDA is investigating the risk of brain deposits following repeated use of gadolinium-based contrast agents (GBCAs) for magnetic resonance imaging (MRI). Recent publications in the medical literature have reported that deposits of GBCAs remain in the brains of some patients who undergo four or more contrast MRI scans, long after the last administration. It is unknown whether these ...

Medicines Are Biggest Culprit in Fatal Allergic Reactions: Study

Posted 10 Oct 2014 by Drugs.com

THURSDAY, Oct. 9, 2014 – Although food allergies have garnered a lot of attention lately, a new study reports that medications are actually the biggest cause of sudden deaths related to allergy. Over a little more than a decade, nearly 60 percent of the allergy-related deaths were caused by medications, while less than 7 percent were caused by food allergies, the study found. "Medications can be ...

FDA Medwatch Alert: Gadolinium-containing Contrast Agents for Magnetic Resonance Imaging (MRI): Magnevist, MultiHance, Omniscan, OptiMARK, ProHance

Posted 23 May 2007 by Drugs.com

[Posted 05/23/2007] FDA notified healthcare professionals of the Agency's request for the addition of a boxed warning and new warnings about the risk of nephrogenic systemic fibrosis (NSF) to the full prescribing information for all gadolinium-based contrast agents (GBCAs). The new prescribing information FDA is requesting highlights and describes the risk for NSF following exposure to a GBCA in ...

FDA Medwatch Alert: Gadolinium-containing Contrast Agents for Magnetic Resonance Imaging

Posted 7 Jun 2006 by Drugs.com

[UPDATED 12/22/2006] FDA notified healthcare professionals that the Agency received a total of 69 case reports of patients with moderate to end-stage renal disease who underwent magnetic resonance imaging or magnetic resonance angiography and developed Nephrogenic Systemic Fibrosis/Nephrogenic Fibrosing Dermopathy (NSF/NFD). These reports provide more evidence for a causal relationship between ...

Ask a Question

Further Information

Related Condition Support Groups

Magnetic Resonance Angiography

OptiMARK Patient Information at Drugs.com